Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 24, NWS Brownsville, TX

October 8, 20095 counties in Texas

NWS Brownsville, TX issued this wind advisory at Oct 8, 2009, 2:33 AM CDT for 5 counties in Texas. It took effect at Oct 8, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2009, 2:33 AM CDT (07:33 UTC)
In effect from
Oct 8, 2009, 10:00 AM CDT
Expired
Oct 8, 2009, 7:07 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 080733
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
233 AM CDT THU OCT 8 2009

TXZ250-251-253>257-081700-
/O.NEW.KBRO.WI.Y.0024.091008T1500Z-091009T0200Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
233 AM CDT THU OCT 8 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

WINDY CONDITIONS WILL DEVELOP ACROSS DEEP SOUTH TEXAS TODAY WITH
SOUTHERLY WINDS DEVELOPING AHEAD OF AN APPROACHING COLD FRONT.
WINDS WILL INCREASE TO AROUND 30 MPH BY MIDDAY WITH GUSTS AROUND
40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
2 follow-up statements
000 
WWUS74 KBRO 081631
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1131 AM CDT THU OCT 8 2009

TXZ250-251-253>257-090045-
/O.CON.KBRO.WI.Y.0024.000000T0000Z-091009T0200Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1131 AM CDT THU OCT 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

WINDY CONDITIONS HAVE DEVELOPED ACROSS DEEP SOUTH TEXAS TODAY WITH
STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT. WINDS
ARE AROUND 30 MPH WITH GUSTS AROUND 40 MPH. WINDS SHOULD DIMINISH
LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

65
000 
WWUS74 KBRO 090007
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
707 PM CDT THU OCT 8 2009

...WINDS DECREASING ACROSS DEEP SOUTH TEXAS...

.WINDS ACROSS DEEP SOUTH TEXAS ARE SLOWLY DECREASING THIS EVENING
AS PREFRONTAL TROUGHING MOVES TOWARD THE AREA.

TXZ250-251-253>257-090115-
/O.CAN.KBRO.WI.Y.0024.000000T0000Z-091009T0200Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
707 PM CDT THU OCT 8 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

THE PRESSURE GRADIENT IS BEGINNING TO LOOSEN AS A COLD FRONT
APPROACHES FROM THE NORTH. WINDS ARE NOW CONSISTENTLY LESS THAN
WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 7, 9:46 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Oct 7, 9:46 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
946 PM CDT WED OCT 7 2009

.DISCUSSION...MADE MINOR TWEAKS TO WINDS AND WEATHER FOR THE
FIRST PERIOD AND REISSUED THE ZONE FORECAST. THE EVENING SOUNDING
SHOWED A CONTINUATION OF A SLOW INCREASE IN MOISTURE...WITH DEEP
ONSHORE FLOW. ISSUED AN SPS TO SET UP A WINDY THURSDAY. A WIND
ADVISORY IS LIKELY FOR ALL OF DEEP SOUTH TEXAS ON THURSDAY.
STREAMER SHOWERS TO CONTINUE TONIGHT. COLD FRONT STILL ON TAP FOR
FRIDAY.
&&

.PREV DISCUSSION... /ISSUED 134 PM CDT WED OCT 7 2009/ ...ISOLATED
STREAMER SHOWERS CONTINUE TO RACE NORTHWEST OVER THE CENTRAL AND
EASTERN PORTIONS OF THE BRO CWFA AND ADJACENT COASTAL WATERS ON
BREEZY SOUTHEAST WINDS...A TREND THAT SHOULD LAST THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. STREAMER ACTIVITY FOCUSES
OFFSHORE TONIGHT...BUT RESUMES ONSHORE TOMORROW IN A PATTERN
SIMILAR TO TODAY. ALSO FOR TOMORROW...BOTH MAV AND MET GUIDANCE
SUGGESTING STRONG SOUTHEAST WINDS...AND IF GUIDANCE CONTINUES TO
HOLD THROUGH TONIGHT...WIND ADVISORY A VERY REAL POSSIBILITY FOR
THURSDAY...QUITE POSSIBLY FOR THE ENTIRETY OF DEEP SOUTH TEXAS AS
OPPOSED TO JUST THE HIGHWAY 281 CORRIDOR AND EAST. WINDS LAY AND
SHOWERS PREVAIL OFFSHORE THURSDAY NIGHT IN ADVANCE OF A COLD
FRONT... WHICH WILL SLOWLY PASS FROM WEST TO EAST ACROSS THE BRO
CWFA AND ADJACENT COASTAL WATERS FROM FRIDAY MORNING THROUGH
SATURDAY MORNING. DECENT SHOT OF SHOWERS AND THUNDERSTORMS
ACCOMPANY THE PASSAGE OF THE FRONT...BUT A LITTLE TOO EARLY TO
DETERMINE IF ANY OF THESE THUNDERSTORMS WILL BE STRONG TO
SEVERE...SO HAVE NOT INCLUDED THAT DESIGNATION IN THE UPCOMING
ZONE FORECAST. PRECIPITATION BRIEFLY ENDS SATURDAY AFTERNOON AS
COLD FRONT MOVES AWAY...BUT DEVELOPMENT OF COASTAL TROUGH BRINGS
RAINFALL BACK INTO THE FORECAST FOR SATURDAY NIGHT THROUGH MONDAY
NIGHT...WITH BEST RAIN CHANCES OVER THE ADJACENT COASTAL WATERS
AND IMMEDIATE THREE COASTAL COUNTIES IN THE VICINITY OF THE
TROUGH. STRONG SURFACE HIGH PRESSURE SURGING SOUTH INTO TEXAS
SHUNTS ALL PRECIPITATION AND MOISTURE SOUTH INTO MEXICO...LEAVING
DRY AND PLEASANT WEATHER CONDITIONS HERE TUESDAY THROUGH LATER
NEXT WEEK.
&&

.MARINE...THE 9 PM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
SOUTHEAST AROUND 16 KTS GUSTING TO AROUND 19 KTS AND SEAS WERE
AROUND 5 FT WITH A PERIOD OF 6 SECONDS. RELATIVELY TRANQUIL MARINE
CONDITIONS ARE GOING TO DISAPPEAR FAIRLY QUICKLY OVRNGT AND INTO
THU ACROSS THE LOWER TX COASTAL WATERS. A MODERATE TO STRONG ONSHORE
FLOW IS EXPECTED TO DEVELOP OVRNGT OUT AHEAD OF A LOW PRESSURE
SYSTEM AND ASSOC COLD FRONT THAT WILL BE WORKING ACROSS NORTHERN AND
CENTRAL TX THU INTO FRI. SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO
STRENGTHEN OVRNGT ACROSS THE GULF OF MEXICO WATERS. WINDS ACROSS THE
LAGUNA MADRE WILL STRENGTHEN TWD THE MID MRNG HRS ON THU. WIND
SPEEDS IN EXCESS OF 20 KTS WITH HIGHER GUSTS ARE ANTICIPATED ACROSS
ALL MARINE AREAS ON THU INTO THU EVE. A SMALL CRAFT ADVISORY HAS
BEEN ISSUED FOR THE GULF OF MEXICO WATERS BEGINNING AT MIDNIGHT TNGT
AND A SCA WILL BE ISSUED FOR THE LAGUNA MADRE BEGINNING AT 10 AM CDT
THU. MADE A FEW TWEAKS TO THE OFFSHORE WINDS FOR THIS EVENINGS
UPDATE...BRINGING THEM DOWN TO MORE PLAUSIBLE LEVELS WITH RESPECT TO
THE SCENARIO THAT IS ANTICIPATED TO PLAY OUT ON THU. A COLD FRONT IS
STILL EXPECTED TO PASS THRU THE COASTAL WATERS FRI EVE INTO EARLY
SAT. SHOWERS AND THUNDERSTORMS ARE ANTICIPATED IN ASSOC WITH THIS
FROPA...WITH THE PCPN LINGERING THRU THE WEEKEND AS THE FRONT
REMAINS INVOF THE COASTAL WATERS.
&&

.AVIATION...THE 3 LOCAL TAF SITES ARE REPORTING VFR CONDITIONS THIS
EVE. ANTICIPATE THIS WILL BE THE PREVAILING CONDITIONS THRU THE
OVRNGT PERIOD. STRONG WINDS WILL BE THE MAIN PLAYER AT THE TERMINALS
ON THU. EXPECT SOUTH TO SOUTHEAST WINDS TO INCREASE BY MID MRNG AND
REMAIN RATHER STRONG FROM MIDDAY THRU THE LATE AFTN/EARLY EVE. SCT
TO BKN CU WILL BE DEVELOPING TWD MID MRNG...BUT SKIES ARE EXPECTED
TO REMAIN VFR THRU THU EVE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  82  91  79  85 /   0  10   0  50
BROWNSVILLE          81  93  79  85 /   0  10   0  50
HARLINGEN            79  95  77  86 /   0  10   0  50
MCALLEN              80  94  76  85 /   0  10   0  40
RIO GRANDE CITY      79  94  76  85 /   0   0   0  30
SOUTH PADRE ISLAND   82  87  80  83 /  10  10  10  50
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 AM TO 7 PM CDT THURSDAY FOR GMZ130-
     132-135.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THURSDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/57
Hazardous weather outlook, Oct 7, 9:56 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
956 PM CDT WED OCT 7 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-081100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
956 PM CDT WED OCT 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG SOUTH TO SOUTHEAST WINDS ARE ANTICIPATED DURING THE DAYTIME
HOURS THURSDAY ACROSS DEEP SOUTH TEXAS. A WIND ADVISORY MAY BE
NEEDED AS SUSTAINED WINDS COULD EXCEED 30 MPH.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT BETWEEN MIDNIGHT AND 7
PM CDT THURSDAY FOR THE LOWER TEXAS NEAR AND FAR OFFSHORE GULF OF
MEXICO WATERS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE
LAGUNA MADRE FROM 10 AM CDT TO 7 PM CDT THURSDAY. A MODERATE TO
POSSIBLY HIGH RISK FOR RIP CURRENTS AT THE LOCAL BEACHES COULD BE
POSSIBLE THURSDAY AND THROUGH THE END OF THE WEEK.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND EARLY SATURDAY AS
A COLD FRONT EDGES INTO DEEP SOUTH TEXAS WITH GUSTY WINDS AND HEAVY
RAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.